MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Perforation (2001); Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This is filed for atrial septal defect and mitral stenosis.It was reported that the mitraclip procedure was performed on (b)(6) 2017.Four mitraclips were implanted to treat the mitral regurgitation (mr), reducing the mr from grade 4+ to grade 3+.At the 30 day follow up, the mean pressure gradient was 5.3 mmhg.On an unspecified date, it was noted that the patient had mitral stenosis and a severe atrial septal defect (asd), resulting in left to right shunting and right sided heart failure.On (b)(6) 2022, transesophageal echocardiogram was performed.The mean pressure gradient was 8-13 mmhg; however, mr was grade 0.All clips were noted to be well attached to both leaflets and functioning as expected.No additional intervention was performed or is planned.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of perforation, mitral stenosis, and heart failure are listed in the mitraclip nt system instructions for use (ifu) as known possible complications associated with mitraclip procedures.Based on available information, a cause for the reported perforation could not be determined.The reported mitral stenosis appears to be due to patient condition.The reported heart failure appears to be a cascading event of the perforation.The reported serious injury/illness/impairment was the result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15048835
Report Number2024168-2022-07873
Device Sequence Number14780893
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2018
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number70317U148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight78 KG